Alabama, 2004

Damaging Wind in Alabama, May 9, 2004

May 9, 2004 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 9, 9:15 AM CST, 3 hours 15 minutes earlier.

Area forecast discussion, May 9, 9:15 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1015 AM CDT SUN MAY 9 2004

MOISTURE SLOWLY INCREASING ACROSS AREA WITH PWS NEAR 1.00 INCH AT
BMX AND ATL.  15Z SURFACE TEMPS RUNNING 2 TO 4 DEGREES COOLER ACROSS
EAST ALABAMA THAN SAME TIME YESTERDAY...AS MARITIME AIRMASS HAS
SPREAD INTO THIS AREA.  INVERTED SURFACE TROF IS LOCATED FROM NEAR
PINEBELT MISSISSIPPI TO MONTGOMERY...TO JUST SOUTH OF ATLANTA.  A
FEW SHOWERS HAVE DEVELOPED OVER SOUTH GEORGIA THIS MORNING...MOVING
SLOWLY WESTWARD.  A FEW SHOWERS OR THUNDERSTORMS POSSIBLE THIS
AFTERNOON ACROSS ALABAMA...WITH FAVORED AREA EAST OF INVERTED TROF.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

58/ROSE
Hazardous weather outlook, May 9, 11:58 AM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1258 PM CDT SUN MAY 9 2004

ALZ011>015-017>050-092000-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1258 PM CDT SUN MAY 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE (THIS AFTERNOON AND TONIGHT)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL NOT BE
REQUIRED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chambers

When
May 9, 12:30 PM CST
Where
Chambers County, 9 mi SE of Five Pts
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
32.917, -85.217

Several boat docks were damaged at the Southern Harbor Resort Marina on West Point Lake. The Key West Grill also sustained roof damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401682.